Alert archive / Oregon / Snow Advisories in 2005
Snow Advisory 8, NWS Medford, OR
NWS Medford, OR issued this snow advisory at Dec 25, 2005, 4:29 AM PST for 5 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Dec 25, 2005, 4:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2005, 4:29 AM PST (12:29 UTC)
- In effect from
- Dec 25, 2005, 4:00 PM PST
- Expired
- Dec 26, 2005, 7:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 61 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this snow advisory went out at Dec 25, 2:50 AM PST, 1 hour 39 minutes earlier.
Area forecast discussion, Dec 25, 2:50 AM PST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 AM PST SUN DEC 25 2005
.DISCUSSION...A HIGH POP/LOW QPF SITUATION TODAY WITH PERIODS OF
LIGHT RAIN...MOST FREQUENT IN THE SOUTHERLY UPSLOPE FAVORED REGION
NEAR MOUNT SHASTA. SNOW LEVELS ARE NEAR 6500 FEET AND WILL FALL TO
5500 FEET TODAY...STILL ABOVE PASS LEVELS. WINDS ARE NOW EXPECTED TO
REMAIN STRONG AND GUSTY NEAR THE COAST AND IN THE SHASTA VALLEY
TODAY AS A STRONG COLD FRONT APPROACHES THE COAST.
SNOW LEVELS WILL DROP AND PRECIPITATION INTENSITY WILL INCREASE THIS
EVENING. SNOW LEVELS NEAR 5500 FEET WILL FALL TO 4000 TO 4500 FEET
OVERNIGHT WITH THE HEAVIEST PRECIPITATION OVER CURRY...JOSEPHINE AND
WESTERN SISKIYOU COUNTIES. 8 TO 16 INCHES OF SNOW IS POSSIBLE OVER
PORTIONS OF SISKIYOU COUNTY. AMOUNTS ELSEWHERE ARE FORECAST TO BE AT
THE LOW END OF ADVISORY CRITERIA WITH 3 TO 8 INCHES IN THE CASCADES
AND SISKIYOUS AND 1 TO 5 INCHES ON THE EAST SIDE BY THE TIME
SNOWFALL DIMINISHES LATE MONDAY MORNING.
A BRIEF BREAK BETWEEN SYSTEMS MONDAY AFTERNOON AND NIGHT WITH A WEAK
SHORTWAVE RIDGE BEFORE ANOTHER STRONG LOW APPROACHES FROM THE WEST.
A WARM FRONT IS LIKELY TO BRING LIGHT TO MODERATE PRECIPITATION
TUESDAY WITH SNOW LEVELS RISING TO AROUND 5500 FEET. THE FOLLOWING
COLD FRONT COULD PACK QUITE A WALLOP WEDNESDAY WITH THE POTENTIAL
FOR HIGH WINDS...HEAVY SNOW ABOVE 5000 FEET AND FLOODING.
SNOW LEVELS WILL DROP TO AROUND 3500 FEET WITH SHOWERS BEHIND THE
FRONT WEDNESDAY NIGHT AND A LIKELIHOOD OF ONLY UP TO A COUPLE INCHES
OF ACCUMULATION.
THE GFS IS A LITTLE FASTER THAN THE ECMWF WITH THE NEXT STRONG LOW
BUT HAVE LEANED TOWARD THE GFS WITH ITS DEPICTION OF ANOTHER STRONG
LOW ARRIVING FRIDAY WITH FREQUENT PERIODS OF PRECIPITATION OVER THE
NEW YEARS WEEKEND.
&&
.AVIATION...MOUNTAINS LOCALLY OBSCURED TODAY WITH GUSTY SOUTHERLY
WINDS AND OCCASIONAL PRECIPITATION. IFR CONDITIONS WITH WIDESPREAD
MOUNTAIN OBSCURATION AND MODERATE TO HEAVY PRECIPITATION DEVELOPING
TONIGHT AND CONTINUING THROUGH MOST OF MONDAY MORNING AS A STRONG
LOW COMES ONSHORE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO OR/CA BORDER 0-60 NM.
HIGH WIND WARNING ORZ021-022 THROUGH THIS EVENING.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO OR/CA
BORDER 0-60 NM.
SNOW ADVISORY THIS EVENING THROUGH MONDAY MORNING ORZ027>031.
CA...WINTER STORM WARNING THIS EVENING THROUGH MONDAY MORNING
CAZ080-082-083 ABOVE 4500 FEET.
GALE WARNING OR/CA BORDER TO PT. ST GEORGE 0-60 NM.
WIND ADVISORY SHASTA VALLEY THROUGH THIS EVENING.
SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60
NM.
SNOW ADVISORY THIS EVENING THROUGH MONDAY MORNING
CAZ081-084-085 ABOVE 4500 FEET.
&&
DW
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 24, 11:34 PM PST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1134 PM PST SAT DEC 24 2005 ORZ021-022-251200- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 1134 PM PST SAT DEC 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...REST OF TONIGHT HIGH WIND WARNING FOR THE COASTAL BEACHES AND HEADLANDS OF THE SOUTH OREGON COAST UNTIL 4 AM SUNDAY. SEE PDXNPWMFR FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH WIND WARNING ENDS AT 4 AM SUNDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. GERIG
In the hours before
Local storm report, Dec 24, 11:16 PM PST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1116 PM PST SAT DEC 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM NON-TSTM WND DMG 2 SSE COOS BAY 43.36N 124.21W
12/24/2005 COOS OR TRAINED SPOTTER
REPORTED WIND GUST OF 61 MPH AT 1052 PM. ALSO GUST OF 55
MPH AT 1005 PM.
&&
GERIGLocal storm report, Dec 25, 12:19 AM PST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1219 AM PST SUN DEC 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM NON-TSTM WND GST N LANGLOIS 42.93N 124.45W
12/24/2005 65 MPH CURRY OR TRAINED SPOTTER
SPOTTER REPORTED AT 1145 PM PST.
&&
GERIGLocal storm report, Dec 25, 2:09 AM PST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
209 AM PST SUN DEC 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM NON-TSTM WND GST 3 SSE COOS BAY 43.34N 124.21W
12/25/2005 50 MPH COOS OR TRAINED SPOTTER
REALLY STRONG WINDS.
0135 AM NON-TSTM WND GST 8 NNE COOS BAY 43.49N 124.19W
12/25/2005 35 MPH COOS OR TRAINED SPOTTER
STEADY WIND WITH GUSTS IN HIGH 50S. REALLY BAD STORM HAVE
NOT SEEN ONE THIS BAD IN WHILE.
&&
GERIGThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 11:19 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 10 hr |
| Dec 25, 10:05 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 12 hr |
| Dec 25, 1:35 PM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 15 hr |
| Dec 25, 4:29 AM PST | Winter Storm Warning | MFR | Siskiyou | 27 hr |
| Dec 25, 10:05 AM PST | Wind Advisory | MFR | Siskiyou | 18 hr |
Nearby
Snow Advisories in Oregon, 2005Snow Advisories in California, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.